×

zbMATH — the first resource for mathematics

Weak solutions of Navier-Stokes equations. (English) Zbl 0568.35077
This paper considers the boundary-initial value problem for weak solutions to the Navier-Stokes equations on a domain (possibly unbounded) in \({\mathbb{R}}^ n\) with homogeneous boundary data. The first result proved is existence of a weak solution in a class of functions introduced by J. L. Lions, this class having somewhat stronger properties than that of the Hopf weak solution. A further result gives a uniqueness theorem in the spirit of the papers of Foias and of Serrin, but without the restriction imposed on the space dimension by Serrin. Finally, it is shown that if there is a weak solution in \(L^{n,\infty}\) which is right continuous in t as an \(L^ n\)-valued function, then it is the only weak solution.
Reviewer: B.Straughan

MSC:
35Q30 Navier-Stokes equations
35D05 Existence of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] E. F. BECKENBACH AND R. BELLMAN, Inequalities. Second Revised Printing. Berlin-Heidelberg-New York: Springer 1965. · Zbl 0126.28002
[2] R. COURANT AND D. HiLBERT, Methoden der mathematischen Physik II. Berlin-Heidel berg-New York 1968. · Zbl 0156.23201
[3] J. DiEUDONN, Foundations of Modern Analysis. New York-London: Academic Pres 1960. · Zbl 0100.04201
[4] C. FOIAS, Une remarque sur unicite des solutions des equations de Navier-Stokes e dimension n. Bull. Soc. Math. France, 89 (1961), 1-8. · Zbl 0107.07602 · numdam:BSMF_1961__89__1_0 · eudml:87001
[5] H. FUJITA AND T. KATO, On the Navier-Stokes initial-value problem, I. Arch. Rat Mech. Anal., 16 (1964), 269-315. · Zbl 0126.42301 · doi:10.1007/BF00276188
[6] Y. GIGA AND T. MIYAKAWA, Solutions in Lr to the Navier-Stokes initial value problem, to appear in Arch. Rat. Math. Anal. · Zbl 0587.35078 · doi:10.1007/BF00276875
[7] J. HEYWOOD, The Navier-Stokes equations: on the existence, regularity and decay o solutions. Indiana Univ. Math. J., 29 (1980), 639-681. · Zbl 0494.35077 · doi:10.1512/iumj.1980.29.29048
[8] E. HOPF, Uber die Anfangswertaufgabe fur die hydrodynamischen Grundgleichungen Math. Nach., 4 (1950/51), 213-231. · Zbl 0042.10604 · doi:10.1002/mana.3210040121
[9] T. KATO, Strong Zsolutions of the Navier-Stokes equation in Rm, with application to weak solution, Math. Z. 187 (1984), 471-480. · Zbl 0545.35073 · doi:10.1007/BF01174182 · eudml:173504
[10] A. A. KISELEV AND O. A. LADYZHENSKAYA, On the existence and uniqueness of the solu tion of the nonstationary problem for a viscous incompressible fluid. Izv. Akad. Nauk SSSR, Ser. Mat., 21 (1957), 655-680. Zentralblatt MATH: · Zbl 0131.41201 · www.zentralblatt-math.org
[11] O. A. LADYZHENSKAYA, Uniqueness and smoothness of solutions of Navier-Stokes equa tions, Zap. Naucn. Sem. Leningrad. Otdel. Mat. Inst. Steklov (LOMI), 5 (1967), 169-187. · Zbl 0194.12805
[12] O. A. LADYZHENSKAYA, The Mathematical Theory of Viscous Incompressible Flow., Mos cow 1970 (Russian).
[13] J. LERAY, Sur le mouvement d’un liquids visqueux emplissant espace, Acta Math., 6 (1934), 193-248. · JFM 60.0726.05 · doi:10.1007/BF02547354
[14] J. L. LIONS, Quelques Methodes de Resolution des Problemes aux Limites Non Lineaires Paris: Gauthier-Villars 1969. · Zbl 0189.40603
[15] J. L. LIONS AND G. PRODI, Un theoreme d’existence et unicite dans les equations d Navier-Stokes en dimension 2, C. R. Acad. Sci. Paris, 248 (1959), 3519-3521. · Zbl 0091.42105
[16] P. MAREMONTI, Asymptotic stability theorems for viscous fluid motions in exterio domains, (to appear) · Zbl 0548.76047 · numdam:RSMUP_1984__71__35_0 · eudml:107943
[17] K. MASUDA, On the stability of incompressible viscous fluid motions past objects.J. Math. Soc. Japan., 27 (1975), 294-327. · Zbl 0303.76011 · doi:10.2969/jmsj/02720294
[18] K. MASUDA, Non-stationary Navier-Stokes equations in the exterior domain. In th proceedings of the Japan-France Seminar on Functional Analysis and Numerical Analysis (1976). Japan Soc. for the Promotion of Sciences (H. Fujita, ed.) (1978), 267-275.
[19] K. MASUDA, L2-decay of solutions of the Navier-Stokes equations in the exterior domain To appear in the Proceedings of the 1983 Summer Institute on Nonlinear Functional Analysis and Applications.Proceedings of Symposia in Pure Mathematics.Amer. Math. Soc: Providence, Rhode Island. · Zbl 0609.35074
[20] G. PRODI, Uu teorema di unicita per le equazioni di Navier-Stokes, Annali di Mat., 4 (1959), 173-182. · Zbl 0148.08202 · doi:10.1007/BF02410664
[21] H. RIKIMARU, On the (x, immeasurability of the functions P u(x, t) related to th Navier-Stokes initial value problem. Memoir of the Faculty Sci. Kyushu Univ., ser. A. Math., 21 (1967), 194-240. · Zbl 0202.37201 · doi:10.2206/kyushumfs.21.194
[22] J. SERRIN, On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Rat. Mech. Anal., 9 (1962), 187-195. · Zbl 0106.18302 · doi:10.1007/BF00253344
[23] J. SERRIN, The initial value problem for the Navier-Stokes equations. In: ”Nonlinea problems”, Univ. Wiscons · Zbl 0115.08502
[24] V. A. SOLONNIKOV, Estimates for solutions of nonstationary Navier-Stokes equations, J. Soviet Math., 8 (1977), 467-529. · Zbl 0404.35081 · doi:10.1007/BF01084616
[25] R. TEMAM, Navier-Stokes Equations, Amsterdam-New York-Oxford: North Holland 1977 · Zbl 0568.35002
[26] W. VONWAHL, Regularity of weak solutions of the Navier-Stokes equations. To appea in the Proceedings of the 1983 Summer Institute on Nonlinear Functional Analysis and Applications. Proceedings of Symposia in Pure Mathematics, Amer. Math. Soc.: Providence Rhode Island.
[27] H. SOHR, AND W. WAHL, VON, On the singular set and the uniqueness of weak solution of the Navier-Stokes equations, (to appear in manuscripta mathematical · Zbl 0567.35069 · doi:10.1007/BF01174870 · eudml:155034
[28] H. SOHR, Zur Regularitatstheorie der instantionaren Gleichungen von Navier-Stokes, Math. Zeit., 184 (1983), 359-379. · Zbl 0506.35084 · doi:10.1007/BF01163510 · eudml:173369
[29] H. SOHR, Optimale lokale existenzsatze fur die Gleichungen von Navier-Stokes, Math Ann., 267 (1984), 107-123. · Zbl 0552.35059 · doi:10.1007/BF01458474 · eudml:163884
[30] W. VONWAHL, Uber das Behlten fur t - 0 der Losungen nichtlinearerparabolische Gleichungen, insbesondere der Gleichungen von Navier-Stokes.Sonderforschungs-bereich, Universitat Bonn (1983).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.